Heavy Rain, Bollinger
- When
- May 10, 9:00 PM CST to 10:00 PM CST
- Where
- Bollinger County, 1 mi W of Marble Hill
- Reported by
- Trained Spotter
- Coordinates
- 37.300, -89.988
Up to two inches of water was reported over Highway 34.
Thunderstorms with very heavy rain developed in a moist and unstable atmosphere ahead of a cold front over central Illinois.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Thunderstorms with very heavy rain developed in a moist and unstable atmosphere ahead of a cold front over central Illinois.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 10, 8:30 PM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 930 PM CDT THU MAY 10 2007 .UPDATE... EVENING UPDATE FOR PUBLIC WEATHER TRENDS THIS EVENING AND OVERNIGHT. && .DISCUSSION... ANCTIPATE SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH MIDNIGHT OVER WFO PAH FORECAST AREA THIS EVENING AND OVERNIGHT...WITH THE BEST CHANCES REMAINING OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. KEPT FOCUS OF LOCALLY HEAVY RAIN LIMITED TO SOUTHEAST MISSOURI FOR THE REMAINDER OF THE EVENING...AS BEST FORCING AND LIFT FOR DEEP CONVECTION WILL BE LIMITED TO THAT AREA. GIVEN THE JUXAPOSITION OF THE CLOSED LOW OVER EASTERN TX...AND THE SHORTWAVE TROUGH AXIS JUST TO THE NORTHWEST OF THE WFO PAH FORECAST AREA...THERE SHOULD BE ENOUGH SHEAR/DEFORMATION ALOFT TO AID IN KEEPING THE THERMAL/MOISTURE PROFILE IDEALLY MOIST ADIABATIC. PARCELS SHOULD CONTINUE TO ACCELERATE UPWARD IN ADVANCE OF SURFACE BASED COLD POOLS...UNTIL THE LOW LEVEL PRESSURE GRADIENT RELAXES ENOUGH TO ESSENTIALLY HALT ANY FURTHER HORIZONTAL MOISTURE ADVECTION INTO THE AREA OVERNIGHT. I ADDED A MENTION OF FOG IN THOSE AREAS WHERE THE COMBINATION OF ANTECEDENT MOISTURE/THERMAL STRATIFICATION LEAD TO RAPID SATURATION/CONDENSATION OVERNIGHT. && .PREV DISCUSSION... /ISSUED 112 PM CDT THU MAY 10 2007/ DISCUSSION... GEN RISK TSMS TODAY MAINLY OF DIURNAL NATURE...IN BETWEEN 2 ZONES OF BETTER LIFT/FORCING...ONE TO THE NW OVER CNTL MO...IN VCNTY WEAK FRONTAL BOUNDARY...THE OTHER TO THE SOUTH OVER NE AR/W TN...AHEAD OF VORT MAX. MESO-NAM MODELS THIS CONVECTION NICELY...DRIFTING THE VORT AIDED PCPN EWARD...AND PAINTING QPFS OF 1 TO 2 TENTHS OVER PENNYRILE OF WKY IN THE PROCESS. THE CONVECTION TO OUR NW STAYS IN THAT VICINITY UNTIL TONIGHT...WHEN THE AFOREMENTIONED VORT DRIFTS NORTH AROUND PERIPHERY OF H5 DOME...WHEN IT TOPS RIDGE AND INTERACTS WITH SAID BOUNDARY. THIS BOUNDARY THEN DRIFTS SLOWLY SOUTHWARD OVER TIME...THE MODELS MORE OR LESS AGREEING ON ITS DRIFT OVER PAH FA FRI-FRIDAY NIGHT...WITH IT DEPARTING TO THE SOUTH ON SATURDAY. AFTER THAT THE REMAINDER OF THE WEEKEND AND INTO EARLY NEXT WEEK LOOKS TO BE SLIGHTLY DRIER W/RH AND PLEASANTLY SEASONAL ON TEMPS. THAT SHOULD LAST AT LEAST UNTIL TUESDAY AS HIGH PRESSURE SLIDES SOUTH ALONG THE EAST COAST. THEN THE PATTERN SHIFTS TO MORE UNSETTLED...ALLOWING ANOTHER FROPA/CHC PCPN TUE-WED...MODELS DIFFERING SOMEWHAT ON SOLUTION. GFS DRIVES THE FRONT THRU ROBUSTLY TUE NIGHT...WHILE THE DGEX MORE SUBTLY DRIFTS IT THRU WED. WE TAKE A MID GROUND APPROACH AND LINGER A POP BUT SLOWLY WORK IT SOUTH W/FROPA BY WED...WHICH SHOULD LEAD TO FINISHING OUT THE REMAINDER OF THE WORK WEEK DRY. MAV/MET MOS BLEND WORKS NICELY W/PERSISTENCE STRATEGY AND COLLAB PIC NEAR TO MEDIUM RANGE. LONGER RANGE BLEND OF MEX MOS AND HPC NOS FITS COLLAB PIC BEST. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && SMITH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 239 PM CDT THU MAY 10 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-111000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 239 PM CDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE IN THE AFTERNOON HEAT. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...ANY STRONG STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN THAT MAY FLOOD LOW LYING OR FLOOD PRONE AREAS...AND CAUSE PONDING OF WATER ON ROADWAYS. IN ADDITION...ISOLATED STRONG STORMS MAY PRODUCE SMALL HAIL. STORMS MAY DIMINISH DURING THE EVENING...ESPECIALLY AFTER SUNSET...BUT THEN A BOUNDARY SAGGING INTO THE AREA WILL KEEP A CHANCE OF THUNDERSTORMS THROUGHOUT THE NIGHT. LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING WILL BE THE PRIMARY WEATHER THREATS OVERNIGHT AS WELL. FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE MISSISSIPPI RIVER. SEE THE LATEST FLOOD WARMINGS AND STATEMENTS FOR MORE DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY EVENING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. THE CHANCE OF THUNDERSTORMS RETURNS TUESDAY AND WEDNESDAY. THERE IS A POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS DURING THAT TIME. FLOOD WARNINGS HAVE BEEN ISSUED FOR PORTIONS OF THE MISSISSIPPI RIVER. SEE THE LATEST FLOOD WARNINGS AND STATEMENTS FOR MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY THUNDERSTORM OR FLOOD REPORTS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 506 PM CDT THU MAY 10 2007 ILZ075-076-082-083-087-INZ085-KYZ014-018-110015- JEFFERSON-WAYNE IL-HAMILTON-WHITE-GALLATIN-POSEY-UNION KY- HENDERSON- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD... MCLEANSBORO...CARMI...SHAWNEETOWN...POSEYVILLE...MORGANFIELD... HENDERSON 506 PM CDT THU MAY 10 2007 ...LOCALLY HEAVY RAIN LIKELY THROUGH 7 PM... A BROKEN LINE OF SHOWERS AND THUNDERSTORMS...CAPABLE OF PRODUCING LOCALLY HEAVY RAIN BETWEEN ONE AND THREE INCHES...WILL CONTINUE TO PERSIST ACROSS PART OF SOUTHEAST ILLINOIS...SOUTHWEST INDIANA AND NORTHWEST KENTUCKY THROUGH 7 PM. THE HEAVIEST RAIN WILL CONTINUE ALONG AND EITHER SIDE OF A LINE STRETCHING FROM DIX...BELLE PRAIRIE CITY AND MAUNIE ILLINOIS...ONWARD TO MOUNT VERNON INDIANA AND CORYDON KENTUCKY. THE RAIN WILL LIKELY CAUSE LOCALIZED FLOODING OF LOW-LYING AREAS AND LEAD TO PONDING OF WATER ON SECONDARY ROADWAYS THROUGH AT LEAST 630 PM. PLEASE AVOID TRAVELING ON ANY ROADS THAT ARE BECOMING COVERED WITH WATER AND SEEK ALTERNATE ROUTES. IN ADDITION TO THE HEAVY RAIN...FREQUENT LIGHTNING AND SMALL HAIL...UP TO A HALF INCH...MAY BE POSSIBLE IN THE STRONGER STORMS. THE COVERAGE AND INTENSITY OF THE STORMS SHOULD GRADUALLY DIMINISH AFTER 7 PM. SMITH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
519 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL HOVEY 37.89N 87.94W
05/10/2007 M0.88 INCH POSEY IN TRAINED SPOTTER
55-60 MPH WINDS WERE ALSO REPORTED WITH THIS STORM.
&&
JIMPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
559 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL 3 NW CHRISTOPHER 38.00N 89.09W
05/10/2007 M1.00 INCH FRANKLIN IL TRAINED SPOTTER
&&
CWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
657 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD 1 W MOUNT VERNON 37.94N 87.92W
05/10/2007 POSEY IN LAW ENFORCEMENT
WATER WAS ON ROADWAY WEST END OF MOUNT VERNON. WATER HAS
SINCE RECEDED FROM ROAD.
&&
SMITHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
707 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM FLASH FLOOD BENTON 38.01N 88.92W
05/10/2007 FRANKLIN IL EMERGENCY MNGR
EIGHT INCHES OF WATER ON DU QUOIN STREET...STRETCHING
APPROXIMATELY THREE BLOCKS...WEST OF THE INTERSECTION
WITH HIGHWAY 14 IN BENTON IL.
&&
SMITHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
731 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM FLASH FLOOD DU QUOIN 38.00N 89.24W
05/10/2007 PERRY IL TRAINED SPOTTER
WATER ON WASHINGTON AND FIVE STAR ROAD IN THE CITY OF DU
QUOIN. REPORT FROM SKYWARN SPOTTER.
&&
SMITHThe national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
Up to two inches of water was reported over Highway 34.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26898.